MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT
Model Number DL-COIL BASE PART [D COIL-T BASE PART]
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.If it is returned to the manufacturer for evaluation a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
It was observed that the bottom of the dl-coil base part broke down after 3-6 months of use.To date no injury (i.E.Skin laceration) has been reported.The dl-coil was replaced.
 
Event or Problem Description
It was observed that the bottom of the dl-coil base part broke down after 3-6 months of use.The dl-coil had a #2 strength magnet.The dl-coil was replaced.No injury (i.E.Skin laceration) or skin irritation over the implant area has been reported.
 
Additional Manufacturer Narrative
Conclusion: the device investigation revealed several mechanical damages on the top and bottom housing parts of the concerned device.Furthermore, the damage observed at the magnet locking mechanism is indicative of mechanical stress being applied to the device.These damages were possibly induced by inadvertent rough handling.No indication could be found that the device contributed to the found damages.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8599033
Report Number9710014-2019-00372
Device Sequence Number19406550
Product Code MCM
UDI-Device Identifier09008737313043
UDI-Public(01)09008737313043
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDL-COIL BASE PART [D COIL-T BASE PART]
Device Lot NumberSN: 011389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR